Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 8, 2009, 9:34 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2009, 9:34 PM EDT (01:34 UTC)
- Expired
- Jul 9, 2009, 11:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
828 WHUS71 KBOX 090134 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 934 PM EDT WED JUL 8 2009 ANZ232-235-250-254-255-090945- /O.NEW.KBOX.SC.Y.0072.090709T0134Z-090709T1100Z/ NANTUCKET SOUND-RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 934 PM EDT WED JUL 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THURSDAY. EAST TO NORTHEAST WINDS OCCASIONALLY GUSTING TO 25 KNOTS AND SEAS BUILDING TO NEARLY 5 FEET HAS PROMPTED THE ISSUANCE OF THIS SMALL CRAFT ADVISORY OVERNIGHT. AT 4AM THURSDAY...THERE MAY BE A SMALL EXTENSION OR RESTRUCTURING OF THE ADVISORY INTO THE MIDDAY HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
1 follow-up statement
399 WHUS71 KBOX 090746 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 346 AM EDT THU JUL 9 2009 ANZ235-090900- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-090709T1100Z/ RHODE ISLAND SOUND- 346 AM EDT THU JUL 9 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SMALL CRAFT ADVISORY. WINDS AND SEAS SHOULD REMAIN JUST BELOW THRESHOLD VALUES FOR A SMALL CRAFT ADVISORY THIS MORNING. $$ ANZ232-250-254-255-091500- /O.EXT.KBOX.SC.Y.0072.000000T0000Z-090709T1500Z/ NANTUCKET SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 346 AM EDT THU JUL 9 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. EAST TO NORTHEAST WINDS OCCASIONALLY GUSTING 20 TO 25 KNOTS AND SEAS BUILDING TO NEARLY 5 FEET HAS PROMPTED THE ISSUANCE OF THIS SMALL CRAFT ADVISORY THIS MORNING. GREATEST RISK FOR SMALL CRAFT CONDITIONS IS TO THE SOUTH AND EAST OF NANTUCKET. WINDS AND SEAS SHOULD SUBSIDE DURING FORENOON OR MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 7:08 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 8, 7:08 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 708 PM EDT WED JUL 8 2009 .SYNOPSIS... LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL DEPART SOUTHWARD TONIGHT. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT AND EARLY SUNDAY FOLLOWED BY HIGH PRESSURE MONDAY. A FRONTAL SYSTEM WILL APPROACH NEW ENGLAND ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND THUNDERSTORMS ARE STEADILY DECREASING IN COVERAGE AND SHOULD CONTINUE TO DECREASE IN BOTH COVERAGE AND INTENSITY. AN NWS STORM SURVEY TEAM HAS BEEN DISPATCHED TO THE WESTBOROUGH / HOPKINTON AREA TO INVESTIGATE DAMAGE REPORTED IN THE AREA. WHEN THEY RETURN WITH THEIR FINDINGS...A PUBLIC INFORMATION STATEMENT /PNSBOX/ WILL BE ISSUED DETAILING THE DAMAGE AND THE CAUSE OF THE DAMAGE. LOOK FOR THIS STATEMENT LATER THIS EVENING. THROUGH THE REST OF THE EVENING...WILL SEE LINGERING SHOWERS AND THUNDERSTORMS CONTINUE TO WEAKEN. HAVE SHIFTED THE AXIS OF LIKELY POPS THIS EVENING TO AN AREA FROM NORTHWEST MASSACHUSETTS SOUTHEASTWARD TO NARRAGANSETT BAY WITH CHC ELSEWHERE...THEN POPS RAPIDLY DECREASE LATER TONIGHT AS MID LEVEL LOW LIFTS NE AND WEAK HIGH PRES BUILDS IN FROM THE NORTH. PATCHY FOG AND STRATUS DEVELOPING OVERNIGHT AS LOW LEVEL MOISTURE IS HIGH. && .SHORT TERM /6 AM THURSDAY THROUGH 6 AM THURSDAY/... MID LEVEL TROF AXIS REMAINS ACROSS NEW ENG THU WITH 500 MB TEMPS AROUND -14C. HOWEVER...ATMOSPHERE IS DRYING WITH LOWER THETA-E VALUES MOVING IN FROM THE NORTH AND NO INSTABILITY IS FORECAST. THERE COULD BE AN ISOLD SHOWER NEAR CT VALLEY CLOSEST TO THETA-E RIDGE AXIS TO THE WEST...OTHERWISE A DRY DAY EXPECTED AS HIGH PRES BUILDS ACROSS THE REGION. ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN WIDESPREAD LOW CLOUDS AND PATCHY FOG IN THE MORNING...ESPECIALLY EASTERN NEW ENG THEN BECOMING PT-MOSUNNY IN THE AFTERNOON AS LOW LEVELS DRY OUT. THU WILL BE ANOTHER UNSEASONABLY COOL JULY DAY. EASTERLY FLOW WILL KEEP TEMPS IN THE UPPER 60S ACROSS EAST COASTAL MA...AND ONLY REACHING 70-75 FURTHER INLAND. THU NIGHT...MAINLY CLEAR SKIES AND LIGHT WINDS WITH HIGH PRES OVER THE REGION. RADIATIONAL COOLING WILL RESULT IN A CHILLY JULY NIGHT AND PERHAPS SOME PATCHY FOG. MINS MOSTLY LOW TO MID 50S...BUT SOME UPPER 40S POSSIBLE ACROSS INTERIOR NW VALLEYS AND COOL SPOTS IN INTERIOR E MA. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... OVERALL GOOD AGREEMENT AMONGST THE MODELS THROUGH EARLY NEXT WEEK. HIGH PRESSURE FRIDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH SOUTHERN NEW ENGLAND LATE SATURDAY NIGHT INTO SUNDAY. LOW PRES FORMS SOMEWHERE OFF THE MID ATLANTIC ON MONDAY MOVING EASTWARD OUT TO SEA ON TUESDAY. THERE ARE SOME DIFFERENCES AMONGST THE MODELS IN THE LOCATION OF THE LOW PRESSURE AND IN THE GENERAL PATTERN BEYOND. BOTH THE 12Z GFS AND THE 00Z ECMWF HAVE A LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION MIDWEEK. HOWEVER...THE GFS IS MUCH MORE PROGRESSIVE...MOVING THE LOW ACROSS QUEBEC ON WEDNESDAY WHILE THE ECMWF MOVES IT THROUGH ON THURSDAY. SINCE THIS IS 7 TO 8 DAYS OUT...WILL MAKE FEW IF ANY CHANGES TO THE FORECAST FOR THOSE DAYS. SO FOR THE DETAILS...FRIDAY WILL BE A NICE DAY...MOSTLY SUNNY WITH HIGH PRESSURE DOMINANT AND HIGH TEMPERATURES ONLY 5 TO 8 DEGREES BELOW NORMAL. SATURDAY AND SUNDAY COULD SEE A CHANCE OF THUNDERSTORMS AHEAD OF THE COLD FRONT. FROM QPF OUTPUT ON THE ECMWF AND THE GFS...THE BULK OF THE PRECIP WILL OCCUR SATURDAY AND SATURDAY NIGHT WITH PERHAPS A FEW SHOWERS LINGERING INTO SUNDAY MORNING. OTHERWISE...SUNDAY IS FORECAST TO BE DRY WITH PARTLY SUNNY SKIES. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL FOR THE WEEKEND BUT CLOSER TO NORMAL THAN WE HAVE BEEN. WE MAY EVEN SEE 80 DEGREES IN EASTERN MASS. MONDAY THROUGH WEDNESDAY...THE DETAILS GET A BIT MORE SKETCHY WITH THE DIFFERENCES IN THE MODELS. OVERALL...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. WILL HAVE SLIGHT CHANCE TO LOW END CHANCE POPS IN FOR THIS TIME PERIOD THOUGH DEPENDING WHICH MODEL VERIFIES...WILL LIKELY ONLY SEE RAIN FOR A COUPLE OF PERIODS...JUST SOME UNCERTAINTY AS TO WHICH PERIODS THOSE WILL BE. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... SCATTERED TSTMS WILL DIMINISH THIS EVENING AS LAST OF STORMS OVER CT AND NEAR S COAST WEAKEN. WIDESPREAD IFR EXPECTED LATER TONIGHT WITH POTENTIAL LIFR AROUND CAPE COD...MAINLY 06Z-12Z. CONDITIONS IMPROVE TO MVFR THU MORNING BEFORE CIGS LIFT TO VFR THU AFTERNOON. KFMH KHYA KACK WILL BE LAST TO IMPROVE 18Z-20Z. THU NIGHT...VFR...BUT PATCHY LATE NIGHT MVFR/IFR FOG POSSIBLE INTERIOR VALLEYS. OUTLOOK /FRIDAY THROUGH SUNDAY/... FRIDAY...VFR. SATURDAY AND SUNDAY...MAINLY VFR WITH PERIODS OF MVFR/IFR CIGS/VSBYS IN SHRA/TSRA WITH COLD FRONT. MONDAY...VFR. && .MARINE... NE WINDS WILL INCREASE LATER TONIGHT INTO THU AS SFC WAVE DEVELOPS SOUTH OF THE WATERS. AXIS OF STRONGER LOW LEVEL WINDS AT 950/975 MB MAY BRING A FEW G22 KT OVER SOUTHERN WATERS BUT NO SCA YET. SEAS MAY BUILD TO 5 FT OVER OUTER SOUTHERN WATERS. WINDS DIMINISH THU NIGHT BUT LINGERING 5 FT SEAS POSSIBLE OUTER SE WATERS. OUTLOOK /FRIDAY THROUGH MONDAY/... FRIDAY...HIGH PRESSURE WILL BE DOMINANT WITH SEAS 2 TO 4 FEET AND SOUTHEASTERLY WINDS 10 TO 15 KTS. SATURDAY AND SUNDAY...SEAS WILL GENERALLY BE 2 TO 4 FEET EXCEPT FOR A PERIOD LATE SATURDAY NIGHT INTO SUNDAY MORNING WHERE THEY MAY REACH 4 TO 6 FEET WITH THE PASSAGE OF A COLD FRONT. SOUTHERLY WINDS 10 TO 15 KTS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20 KTS FOR A PERIOD DURING THE COLD FRONTAL PASSAGE. MONDAY...WESTERLY WINDS 10 TO 15 KTS WILL SHIFT BACK TO THE SOUTH. SEAS WILL REMAIN BELOW 5 FEET. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC/RLG SHORT TERM...KJC LONG TERM...RLG AVIATION...RLG/JWD MARINE...KJC/RLG
Hazardous weather outlook, Jul 8, 4:04 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT WED JUL 8 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 404 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE INTO THE EARLY EVENING...MAINLY EAST OF THE CONNECTICUT VALLEY. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO ACCOMPANY SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-092015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 404 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 8, 5:26 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 526 PM EDT WED JUL 8 2009 MAZ017-018-020-021-082215- NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 526 PM EDT WED JUL 8 2009 AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER FREETOWN...OR ABOUT 4 MILES SOUTH OF TAUNTON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...FREETOWN AND LAKEVILLE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jul 8, 5:45 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 545 PM EDT WED JUL 8 2009 CTZ003-004-MAZ011-082245- EASTERN HAMPDEN MA-TOLLAND CT-WINDHAM CT- 545 PM EDT WED JUL 8 2009 AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTHEAST OF HAMPDEN...OR ABOUT 9 MILES SOUTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WALES...STAFFORD...STAFFORD SPRINGS...TOLLAND...WILLINGTON...UNION...MANSFIELD AND ASHFORD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jul 8, 5:47 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 547 PM EDT WED JUL 8 2009 MAZ018>021-082215- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 547 PM EDT WED JUL 8 2009 AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 2 MILES SOUTH OF LAKEVILLE...OR ABOUT 9 MILES SOUTHEAST OF TAUNTON...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ROCHESTER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jul 8, 6:39 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL NORTHBOROUGH 42.31N 71.65W
07/08/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0320 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
07/08/2009 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
EAST OF INTERSTATE 495.
0325 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
REPORTED NORTH OF HOPKINTON CENTER
0326 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 M1.75 INCH MIDDLESEX MA AMATEUR RADIO
GOLF BALL SIZED HAIL.
0408 PM HAIL PLAINFIELD 42.52N 72.92W
07/08/2009 E0.88 INCH HAMPSHIRE MA TRAINED SPOTTER
0409 PM HAIL PLAINFIELD 42.52N 72.92W
07/08/2009 E0.88 INCH HAMPSHIRE MA AMATEUR RADIO
0417 PM TSTM WND DMG MILLIS 42.17N 71.36W
07/08/2009 NORFOLK MA TRAINED SPOTTER
TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS
0420 PM HAIL WRENTHAM 42.07N 71.33W
07/08/2009 M0.75 INCH NORFOLK MA LAW ENFORCEMENT
PENNY SIZED HAIL.
0440 PM HAIL MANSFIELD 42.02N 71.22W
07/08/2009 M0.88 INCH BRISTOL MA AMATEUR RADIO
NICKEL SIZED HAIL.
0441 PM HAIL MANSFIELD 42.02N 71.22W
07/08/2009 E0.88 INCH BRISTOL MA TRAINED SPOTTER
0507 PM HAIL TAUNTON 41.90N 71.09W
07/08/2009 E0.75 INCH BRISTOL MA NWS EMPLOYEE
PENNY SIZED HAIL
0508 PM HAIL NORTON 41.97N 71.18W
07/08/2009 E1.00 INCH BRISTOL MA TRAINED SPOTTER
1 INCH DIAMETER HAIL REPORTED NEAR CHARTLEY SECTION OF
TOWN
0510 PM HAIL DARTMOUTH 41.57N 71.00W
07/08/2009 M0.75 INCH BRISTOL MA TRAINED SPOTTER
0515 PM TSTM WND DMG NORTON 41.97N 71.18W
07/08/2009 BRISTOL MA AMATEUR RADIO
TREE DOWN.
0517 PM TSTM WND DMG TAUNTON 41.90N 71.09W
07/08/2009 BRISTOL MA TRAINED SPOTTER
2 AND 1/2 FOOT DIAMETER TREE DOWN ON CAMERON AVENUE
0540 PM WATER SPOUT 3 NE NORTH KINGSTOWN 41.54N 71.41W
07/08/2009 ANZ236 RI NWS EMPLOYEE
OVER NARRAGANSETT BAY. LASTED SEVERAL MINUTES.
&&
JWDSpecial weather statement, Jul 8, 7:08 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 708 PM EDT WED JUL 8 2009 CTZ003-004-082345- TOLLAND CT-WINDHAM CT- 708 PM EDT WED JUL 8 2009 AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTH OF WINDHAM...OR ABOUT 3 MILES EAST OF WILLIMANTIC...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WINDHAM AND SCOTLAND. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jul 8, 7:32 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
732 PM EDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL NORTHBOROUGH 42.31N 71.65W
07/08/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0320 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
07/08/2009 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
EAST OF INTERSTATE 495.
0325 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
REPORTED NORTH OF HOPKINTON CENTER
0326 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 M1.75 INCH MIDDLESEX MA AMATEUR RADIO
GOLF BALL SIZED HAIL.
0332 PM FLOOD HOPKINTON 42.22N 71.52W
07/08/2009 MIDDLESEX MA AMATEUR RADIO
495 NORTH AT EXIT 21 WAS FLOODED.
0336 PM FLOOD HOPKINTON 42.22N 71.52W
07/08/2009 MIDDLESEX MA AMATEUR RADIO
MAIN STREET FLOODED AND SPILLING INTO THE TOWN HALL
BASEMENT.
0408 PM HAIL PLAINFIELD 42.52N 72.92W
07/08/2009 E0.88 INCH HAMPSHIRE MA TRAINED SPOTTER
0409 PM HAIL PLAINFIELD 42.52N 72.92W
07/08/2009 E0.88 INCH HAMPSHIRE MA AMATEUR RADIO
0409 PM LIGHTNING MILFORD 42.15N 71.52W
07/08/2009 WORCESTER MA AMATEUR RADIO
*** 1 INJ *** PERSON STRUCK BY LIGHTNING...TRANSPORTED
FOR MINOR INJURIES.
0417 PM TSTM WND DMG MILLIS 42.17N 71.36W
07/08/2009 NORFOLK MA TRAINED SPOTTER
TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS
0420 PM HAIL WRENTHAM 42.07N 71.33W
07/08/2009 M0.75 INCH NORFOLK MA LAW ENFORCEMENT
PENNY SIZED HAIL.
0440 PM HAIL MANSFIELD 42.02N 71.22W
07/08/2009 M0.88 INCH BRISTOL MA AMATEUR RADIO
NICKEL SIZED HAIL.
0441 PM HAIL MANSFIELD 42.02N 71.22W
07/08/2009 E0.88 INCH BRISTOL MA TRAINED SPOTTER
0507 PM HAIL TAUNTON 41.90N 71.09W
07/08/2009 E0.75 INCH BRISTOL MA NWS EMPLOYEE
PENNY SIZED HAIL
0508 PM HAIL NORTON 41.97N 71.18W
07/08/2009 E1.00 INCH BRISTOL MA TRAINED SPOTTER
1 INCH DIAMETER HAIL REPORTED NEAR CHARTLEY SECTION OF
TOWN
0510 PM HAIL DARTMOUTH 41.57N 71.00W
07/08/2009 M0.75 INCH BRISTOL MA TRAINED SPOTTER
0515 PM TSTM WND DMG NORTON 41.97N 71.18W
07/08/2009 BRISTOL MA AMATEUR RADIO
TREE DOWN.
0517 PM TSTM WND DMG TAUNTON 41.90N 71.09W
07/08/2009 BRISTOL MA TRAINED SPOTTER
2 AND 1/2 FOOT DIAMETER TREE DOWN ON CAMERON AVENUE
0530 PM LIGHTNING NORFOLK 42.12N 71.32W
07/08/2009 NORFOLK MA AMATEUR RADIO
A HOUSE ON GROVE STREET WAS STRUCK BY LIGHTNING AND
CAUGHT FIRE.
0540 PM WATER SPOUT 3 NE NORTH KINGSTOWN 41.54N 71.41W
07/08/2009 ANZ236 RI NWS EMPLOYEE
OVER NARRAGANSETT BAY. LASTED SEVERAL MINUTES.
&&
RLGNearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.